Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

High GGT. Is it because of the olanzapin and panadol I took?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Hi my ggt level increases to 300++. Is it because of the olanzapin and panadol i took?
Posted Sun, 27 Oct 2013 in Medicines and Side Effects
Answered by Dr. Nsah Bernard 54 minutes later
Brief Answer:
Could be because of panadol

Detailed Answer:

Thanks for posting on XXXXXXX

Looking at the two medications, they both can influence liver enzymes by increasing their blood levels.
Olanzapin can cause elevated alanine aminotransferase (ALT) levels but does not seem to influence other liver enzymes such as gamma GT. Where as, panadol (with active ingredient paracetamol or acetaminophen) is hepatotoxic or can cause liver failure especially when taken in high dose or in a situation of an already existing liver diseases. In a situation where you had a healthy liver or gall bladder, it is possible that paracetamol toxicity could be solely responsible for very high value of GGT.
But lets not rule out the fact that they are other numerous possible causes of increase GGT notably alcohol use, heart diseases, liver diseases, biliary tract diseases, use of some drugs such as barbiturates and phenytoin etc
There will also be the need to compare other liver enzymes such as AST, ALT, alkaline phosphatase etc to see if they are also elevated because paracetamol toxicity is always associated with elevation of AST and ALT.
GGT and alkaline phosphatase are more related to alcohol use and metabolic diseases.

Hope this helps and please feel free to write back for any follow-up queries.
Dr. Nsah
So yes, it is possible that the panadol you took may be responsible for increase gamma GT.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor